MAUDE Adverse Event Report: BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Model Number A98264
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).The customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.The access accutni+3 reagent was not returned for evaluation.Available system performance indicators of overall passing system check, precision studies and quality control recovery did not demonstrate an issue with the system.Although a failing system check was obtained on (b)(6) 2021, there is insufficient evidence to suggest a hardware malfunction was the cause of this event.The failing system check was run sixteen (16) days after the event.Additionally, there were no reports of hardware interventions performed or hardware parts replaced to resolve the system check failure.No hardware errors or issues with other assays were reported in conjunction with this event.No other patient results were called into question.The customer plans to run tnidx patient samples in duplicate.In conclusion, an assignable cause of the event cannot be determined with the available information.There is insufficient evidence to suggest a reagent or hardware malfunction occurred in this event.
 
Event or Problem Description
On (b)(6) 2021 the customer reported obtaining non-reproducible false high troponin i (access accutni+3) results for two samples from one patient involving the laboratory's unicel dxi 800 access immuno analyzer ((b)(4)).The elevated results (both at 0.18 ng/ml on (b)(6) 2021) were questioned by the ordering physician as a third draw from the patient was negative (0.00 ng/ml) for myocardial infarction.The customer repeated the tnidx results on same analyzer and lower results were obtained (all results were at 0.00 ng/ml).The patient was administered aspirin and given a ct (computerized tomography) scan.The ordering physician had ordered a ct scan of the head, neck, and chest.The patient started the ct scan of the head and neck but was unable to complete the chest ct.Multiple written attempt were made to obtain additional information regarding if contrast media was administered to the patient for the ct scan.No further information was provided.Calibration passed on (b)(6) 2021 using reagent lot 124536 and calibrator lot 922646.Quality control was within acceptable range.A passing system check was obtained on (b)(6) 2021.On (b)(6) 2021, the customer ran a system check which failed the washed portions.The customer repeated the system check with passing results.No hardware errors or issues with other assays were reported in conjunction with this event.No other patient results were called into question.Sample tube collection type was a bd green top lihep tube.Customer reported that samples were centrifuged for 5 minutes at 5000-10000 rpm.There was no report of sample integrity issues.No further sample information was provided.

Brand Name
ACCESS ACCUTNI+3 REAGENT
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key12459653
Report Number2122870-2021-00143
Device Sequence Number11779140
Product Code MMI
UDI-Device Identifier15099590209353
UDI-Public(01)15099590209353(17)220531(11)210531(10)124536
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K121214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberA98264
Device Catalogue NumberA98264
Device Lot Number124536
Was Device Available for Evaluation? No
Distributor Facility Aware Date08/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2021
Initial Report FDA Received Date09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;